Is my second regimen not working also?
Mar 16, 2013
Thank you in advance Dr. Young for all you do and being here for a second opinion.
CD4 22 VL >4M HEP B >1.7M
CD4 114, VL 499, HEP B 107669
After 6 more weeks things went crazy and my VL jumped back up to 17574, but my CD4 was still climing slowly and was now 132.
My specialist changed my regimen to now Pretista, Norvior, and Truvada. I again started seeing great results and by 12/04/2012 by VL dropped to 53 and my CD4 143.
I finally was told to come back in 3 months after initially going for blood work every 4-6 weeks since my doctors were trying to get this under control. After my 3 months, my new blood work as of 03/05/13 is:
CD4 176, VL 365, HEP B 369
My concern is of course my VL jumping back up. My doctors I know are doing the right thing and want me now to go for new blood work in 4-6 weeks and are concerned my VL is once again climing. All other counts however are doing well, especiall getting my HEP B under control.
It has been a long 6 months with several infections, including pnemonia, oral thrush which I have now cleared. I also have been put recently on cholesterol medicine Pravasatin and Zetia which I am taking daily since the beginning of Feb 2012.
Why do these medicines all seem to be working so well and then all of a sudden seem to be stopping? I have been told I have no resistance to any meds, but still dont understand why I am not undetectable at this time. My fear is I am once again going to change regimens to another within the first 6 months. Is is possible that no regimen will work for me? Will my doctors run out of options?
Thank you once again.
Response from Dr. Young
Hello and thanks for posting.
I'm not sure I would conclude that either of your regimens has failed. You had a huge initial HIV viral load, and it can take many months for such patients to reach the very low undetectable threshold of today's tests.
Since you started with a HIV viral load of >4,000,000 and in August had a VL of ~500, you experienced a drop of more than 99.99% (or 4 log10). This is entirely indicative of high potency of your medications. Indeed, I wonder if this coincided with one of the infections that you've mentioned.
I'm curious about whether your VL test of 17500 was confirmed. Was resistance testing done at that time? If no resistance was detected, I'm suspicious that this might have been the result of an infection or lab error.
If you exclude this test, your viral loads show the persistence of low-level viral load (~100) that would be expected (if emotionally disappointing) in someone with high baseline VLs like you.
I hope that's helpful, feel free to write me back anytime. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Blowjob Sign Of HIV AIDS
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- White Bumps On Penis After Masturbation Worried I Have HIV
- How Do Lesbians Protect Themselves From Stds?
- Where Did Chlamydia Come From?
- Fear Of Hiv From Accidental Spit In The Eye
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.